Alert archive / Louisiana / River Flood Warnings in 2020
River Flood Warning 182, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Oct 9, 2020, 3:50 AM CDT for East Baton Rouge Parish, Louisiana. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 3:50 AM CDT (08:50 UTC)
- Expired
- Oct 12, 2020, 10:02 AM CDT
- In force
- 3 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County East Baton Rouge Parish, LA
The river
Written for the forecast point Amite River at Bayou Manchac Point (BYML1).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 8, 4:00 PM CDT, 11 hours 50 minutes earlier.
Area forecast discussion, Oct 8, 4:00 PM CDT, 11 hours 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
400 PM CDT Thu Oct 8 2020
.Discussion...
The main concern in this forecast package remains as the impacts to
our CWA from Hurricane Delta.
Portions of our area are already starting to see some light showers
that have been very brief. Radar will continue picking up this
afternoon into the evening with heavier showers and some possible
thunderstorms. We will see conditions worsen overnight as Hurricane
Delta pushes northward into the gulf. Temperatures should top out
around... today and overnight lows aren't cooling down as much as it
has been in the previous days. We are definitely already feeling the
tropical moisture in the air.
Hurricane Delta continues its northward track across western
portion of the Gulf of Mexico and is currently maintaining Category
2 strength winds. It is possible Delta could briefly increase to
Category 3 strength and then back to Cat 2 strength as it tracks
inland. Delta, with the latest advisory from NHC, is expected to
begin moving inland as early as Friday afternoon. It is then
forecast to bring potentially significant impacts to our area
starting as soon as tomorrow night.
Some areas along the coast may start experiencing sustained tropical
storm forced winds and storm surge inundation as early as tonight
and begin improving by Saturday. There is very high confidence that
with the current track, impact expectations could include:
potentially life-threatening storm surge, widespread damaging winds,
and heavy rainfall with potential for some flash flooding and river
flooding. Hurricane watches are still in effect as well Tropical
Storm warnings for much of the area from Atchafalaya River to the
Pearl River in SE LA and areas west of I-55 in SW MS. Storm Surge
values were decreased due to greater confidence in Delta tracking
further west of SW LA, however the storm surge watches and warnings
are still fairly the same. As for rainfall, 4-6" of rain is forecast
for areas west of I-55 and north of I-10 in SE LA and southern
Mississippi. The highest risk of rainfall that could produce flash
flooding will be west of the I-55 corridor Friday through Friday
night. Confidence is much higher now with the current track that
Delta will in fact bring significant impacts to SE LA and southern
Mississippi so make sure you wrap up hurricane preparations tonight.
Beyond this system, extended forecast shows that we will dry out
through at least mid-week next week along with a cold front expected
on Tuesday. As of now, there are no indications of additional
tropical activity that should affect our area. Fingers crossed that
Delta will be the final storm of our hurricane season. /TDB/
&&
.AVIATION...
VFR ceilings trending towards some MVFR ceilings through the day
continue along with some light showers entering the area now at most
TAF sites. Showers may increase later causing some visibility
restrictions.Lower ceilings are possible with Delta causing moisture
to increase steadily as it continues to approach the northern
portions of the gulf. /TDB/
&&
.MARINE...
Winds will gradually ramp up to 20 to 25 knots in
southern/offshore waters through this evening as the pressure
gradient tightens on north periphery of Hurricane Delta.
Conditions are then expected to deteriorate rapidly overnight
tonight into Friday with tropical storm force winds possible or
expected over western waters, and lower end tropical storm
conditions mainly in gusts across eastern coastal waters. Seas are
expected to gradually rise to 6 to 10 feet offshore late tonight,
7 to 12 feet on Thursday and then 15 to 20 feet over western
coastal waters and 10 to 13 feet over eastern waters late Thursday
night into Friday. Much improved conditions with lower winds and
subsiding seas are expected over the weekend. 22/TD
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 82 72 80 / 60 70 90 60
BTR 73 82 72 81 / 60 90 80 50
ASD 72 83 72 82 / 40 50 80 50
MSY 75 82 74 82 / 40 60 70 40
GPT 73 81 74 81 / 30 40 80 60
PQL 72 85 73 83 / 30 40 70 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-040-046>050-056>072.
Storm Surge Warning for LAZ040-056-059-062-064>070-072.
Flash Flood Watch from 7 PM CDT this evening through Saturday
afternoon for LAZ034>037-046>050-056-057.
Tropical Storm Watch for LAZ039.
Storm Surge Watch for LAZ046-058-067.
GM...Tropical Storm Warning for GMZ530-534-538-550-552-555-570-572-
575.
Small Craft Advisory until 10 AM CDT Saturday for GMZ532-536-557-
577.
MS...Tropical Storm Warning for MSZ068-069.
Storm Surge Warning for MSZ080-081.
Flash Flood Watch from 7 PM CDT this evening through Saturday
afternoon for MSZ068-069.
Tropical Storm Watch for MSZ070-071-077-080.
Coastal Flood Advisory until 7 AM CDT Saturday for MSZ082.
GM...Tropical Storm Warning for GMZ534-538-550-552-555-570-572-575.
Small Craft Advisory until 10 AM CDT Saturday for GMZ536-557-577.
&&In the hours before
Local storm report, Oct 9, 12:35 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 AM CDT FRI OCT 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM FLASH FLOOD BATON ROUGE 30.45N 91.13W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER REPORTED AT SCENIC HIGHWAY AND HOLLYWOOD
STREET.
1228 AM FLASH FLOOD 10 NE BATON ROUGE 30.55N 91.01W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER REPORTED IN CENTRAL AT THE INTERSECTION OF
GREENWELL SPRINGS ROAD AND FRENCHTOWN ROAD AND AT THE
INTERSECTION OF GREENWELL SPRINGS ROAD AND NORTH
FLANNERY.
1228 AM HEAVY RAIN BATON ROUGE 30.45N 91.13W
10/09/2020 E4.00 INCH EAST BATON ROUGE LA BROADCAST MEDIA
SEVERAL REPORTS IN AND AROUND THE BATON ROUGE AREA OF 4
TO 5 INCHES OF RAIN OVER THE LAST THREE HOURS.
&&
98/SOLocal storm report, Oct 9, 1:33 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 AM CDT FRI OCT 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM FLASH FLOOD BATON ROUGE 30.45N 91.13W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER REPORTED AT THE INTERSECTION OF CAPRICE AND
REVERIE, THE INTERSECTION OF DALARK AND SUMRALL, AND THE
INTERSECTION OF FLORIDA AND NORTH ACADIAN THRUWAY.
0125 AM FLASH FLOOD BATON ROUGE 30.45N 91.13W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER AT THE ENTRANCE RAMP TO INTERSTATE 110 AT
SCENIC HIGHWAY IN BATON ROUGE.
0129 AM FLASH FLOOD BATON ROUGE 30.45N 91.13W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER REPORTED ON PONDEROSA, BRIGHTVIEW, AND
BIRMINGHAM STREETS IN BATON ROUGE.
&&
PGRIGSBYSpecial weather statement, Oct 9, 2:12 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
212 AM CDT Fri Oct 9 2020
LAZ036-048-090745-
East Feliciana-East Baton Rouge-
212 AM CDT Fri Oct 9 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAST FELICIANA AND
NORTHEASTERN EAST BATON ROUGE PARISHES...
At 212 AM CDT, a strong thunderstorm was located near Pride, or 13
miles north of Denham Springs, moving north at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Clinton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3094 9086 3089 9085 3086 9086 3084 9084
3083 9085 3081 9083 3075 9085 3071 9084
3063 9095 3096 9104
TIME...MOT...LOC 0712Z 185DEG 22KT 3067 9091
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:56 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 4 more | 61 min |
| Oct 8, 10:39 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 36 min |
| Oct 8, 10:57 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, West Baton Rouge | 2 hr |
| Oct 8, 11:11 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 34 min |
| Oct 8, 11:44 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 31 min |
| Oct 9, 12:36 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, West Baton Rouge and 1 more | 3 hr |
| Oct 9, 1:49 AM CDT | River Flood Warning | LIX | East Baton Rouge | 21 days |
| Oct 9, 2:12 AM CDT | Special Weather Statement | LIX | East Feliciana | 33 min |
| Oct 9, 3:44 AM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 64 hr |
| Oct 9, 4:24 AM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 29 hr |
| Oct 9, 6:58 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge | 3 hr |
| Oct 8, 7:17 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 58 min |
Nearby
River Flood Warnings in Louisiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.